Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Finite-dimensional Banach spaces with a.e. differentiable metric projection

Author: Theagenis Abatzoglou
Journal: Proc. Amer. Math. Soc. 78 (1980), 492-496
MSC: Primary 41A50; Secondary 41A65
MathSciNet review: 556619
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that in a finite-dimensional Banach space, where the Hessian of the norm square is positive definite on the whole space, except possibly at 0, the metric projection onto any closed set is differentiable a.e.

References [Enhancements On Off] (What's this?)

  • [1] A. D. Alexandrov, Almost everywhere existence of the second differential and some properties of convex surfaces connected with it, Leningrad State Univ. Ann. Math. Ser. 6 (1939), 3-35. MR 2, 155.
  • [2] E. Asplund, Differentiability of the metric projection in finite dimensional Euclidean space, Proc. Amer. Math. Soc. 38 (1973), 218-219. MR 0310150 (46:9252)
  • [3] H. Busemann, Convex surfaces, Interscience Tracts in Pure and Applied Mathematics, no. 6, Interscience, New York, 1958. MR 0105155 (21:3900)
  • [4] H. Federer, Geometric measure theory, Die Grundlehren der math. Wissenschaften, Band 153, Springer-Verlag, Berlin and New York, 1969. MR 0257325 (41:1976)
  • [5] S. P. Fitzpatrick, Personal communication.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A50, 41A65

Retrieve articles in all journals with MSC: 41A50, 41A65

Additional Information

Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society